Alert archive / Guam / Wind Advisories in 2009
Wind Advisory 2, NWS Guam
NWS Guam issued this wind advisory at Sep 15, 2009, 11:51 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2009, 11:51 AM CDT (16:51 UTC)
- Expired
- Sep 15, 2009, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWMY70 PGUM 151651 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 251 AM CHST WED SEP 16 2009 ...STRONG GUSTY WINDS EXPECTED AT SAIPAN THIS MORNING... .FRESH TO STRONG WINDS ASSOCIATED WITH SUPER TYPHOON CHOI-WAN WILL CONTINUE TO AFFECT THE ISLAND OF SAIPAN THROUGH NOON TODAY. GUZ004-160100- /X.NEW.PGUM.WI.Y.0002.090915T1651Z-090916T0200Z/ SAIPAN- 251 AM CHST WED SEP 16 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON CHST TODAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CHST TODAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO CONTINUE THIS MORNING THEN DIMINISH IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY IN EXPOSED OR ELEVATED AREAS. USE EXTRA CAUTION. TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. FOLD AND BRING IN TARPS. && $$ MUNDELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at Sep 15, 4:28 AM CDT, 7 hours 23 minutes earlier.
Area forecast discussion, Sep 15, 4:28 AM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
728 PM CHST TUE SEP 15 2009
.SYNOPSIS...
THE EYE OF TYPHOON CHOI-WAN IS BEGINNING ITS PASS OVER ALAMAGAN
ISLAND AS OF 3 PM. FURTHER SOUTH...THIN LINES OF SHOWERS
SPIRALLING INTO THE TYPHOON FROM THE SOUTH AND WEST ARE PASSING
THROUGH THE MAIN MARIANA ISLANDS.
&&
.DISCUSSION...
THE TYPHOON IS DRIVING THE FORECAST FOR NOW...AND SO LITTLE CHANGE
HAS BEEN MADE TO THE OVERALL FORECAST. THE WIND ADVISORY HAS BEEN
CANCELLED FOR GUAM THROUGH TINIAN...AS WINDS HAVE FAILED TO REACH
30 MPH SUSTAINED. ONCE THE TYPHOON MOVES OFF...DRYING IS STILL
EXPECTED THE SECOND HALF OF THE WEEK.
&&
.MARINE...
EXTENDED SMALL CRAFT AND HIGH SURF ADVISORIES THROUGH THURSDAY...
OTHERWISE LITTLE CHANGE TO PREVIOUS FORECAST.
&&
.EASTERN MICRONESIA...
STRONG CONVERGENCE NEAR A TROUGH AXIS HAS TRIGGERED CONTINUED SHOWER
ACTIVITY AROUND POHNPEI TODAY. NO CHANGE IN PATTERN FOR TONIGHT AND
TOMORROW SO EXPECT THIS WEATHER TO CONTINUE. A LINE OF SHOWERS JUST
EAST OF KOSRAE WILL PUSH INTO THE AREA LATER THIS EVENING BRINGING A
SHORT PERIOD OF SCATTERED. A MORE FORMIDABLE DISTURBANCE...A
TRADE-WIND SURGE...NOSING IN EAST OF MAJURO WILL BRING SCATTERED
SHOWERS...AND GUSTY WINDS ON ITS LEADING EDGE...THROUGH THURSDAY. SO
HAVE MAINTAINED SCATTERED WORDING AND SLIGHTLY BUMPED UP SEAS AND
WINDS ACCORDINGLY.
&&
.WESTERN MICRONESIA...
UPDATED THE CHUUK FORECAST TO BRING IN MOCLDY CONDITIONS AS SHOWERS
HAVE FIRED OVER THE REGION IN RESPONSE TO CONVERGING SOUTHERLY WINDS
INTO CHOI-WAN. ONCOMING SHOULD EVALUATE FOR CONTINUED ORGANIZATION
WITH IR LOOP AS MODELS HAVE NOT INITIALIZED WELL. MAY NEED TO UPDATE
TO SCATTERED IF TREND CONTINUES.
MONSOON TAIL ASSOCIATED WITH TYPHOON CHOI-WAN CONTINUING TO
VACILLATE OVER THE YAP AND KOROR VICINITY SO PERIODS OF SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL REMAIN
POSSIBLE THROUGH AT LEAST TOMORROW.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY UNTIL 6 PM CHST THURSDAY FOR GUZ001>003.
TROPICAL STORM WARNING FOR GUZ004.
MARIANAS WATERS...TROPICAL STORM WARNING FOR PMZ154.
SMALL CRAFT ADVISORY UNTIL 6 PM CHST THURSDAY FOR PMZ151>153.
&&
MIDDLEBROOKE/LEENearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.